# SDR 2002FA0000586

- Difficulty date: March 1, 2002
- Submitted: May 7, 2002
- Operation: General aviation
- Aircraft: N51657
- Make and model: Enstrm 280C
- Aircraft serial: 1097
- Engine: Lyc HIO360E1AD
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Connecting Rod
- Condition: Failed
- Location: Engine
- Part time: 200 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

NR 2 CONNECTING ROD BOLT FAILED CAUSING CONNECTING ROD TO GO THROUGH CRANK CASE CAUSING MAJOR ENGINE FAILURE.  ENGINE DESTROYED.  TOP OF BOLT FAILED CAUSING ROD CAP TO BEND BACK AND EVENTUALLY FAIL.  THREADED END OF THE BOLT FOUND IN BOTTOM OF ENGINE CASE IN GOOD CONDITION.  NO SIGN OF OVERREV COULD BE FOUND IN OTHER BOLTS OR RODS.
